Alert archive / Nevada / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 9, NWS Las Vegas, NV

June 11, 2016Lincoln County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 11, 2016, 6:12 PM PDT for Lincoln County, Nevada. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 6:12 PM PDT (01:12 UTC)
Expired
Jun 11, 2016, 7:00 PM PDT
In force
48 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 194 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2016-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2016-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
3396 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WUUS55 KVEF 120112
SVRVEF
NVC017-120200-
/O.NEW.KVEF.SV.W.0009.160612T0112Z-160612T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 PM PDT SAT JUN 11 2016

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 700 PM PDT

* AT 611 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF HIKO...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIKO AND HIGHWAY 318.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3790 11456 3746 11528 3757 11552 3805 11535
      3805 11500 3806 11500
TIME...MOT...LOC 0111Z 222DEG 29KT 3764 11539 

$$

BP
2 follow-up statements
996 
WWUS55 KVEF 120137
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
637 PM PDT SAT JUN 11 2016

NVC017-120200-
/O.CON.KVEF.SV.W.0009.000000T0000Z-160612T0200Z/
LINCOLN NV-
637 PM PDT SAT JUN 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR CENTRAL LINCOLN COUNTY...

AT 635 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 13 MILES NORTH OF HIKO OR WEST
OF HIGHWAY 318...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
HIKO AND HIGHWAY 318.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3790 11456 3746 11528 3757 11552 3805 11535
      3805 11500 3806 11500
TIME...MOT...LOC 0135Z 222DEG 29KT 3779 11522 

$$

BP
420 
WWUS55 KVEF 120156
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT SAT JUN 11 2016

NVC017-120205-
/O.EXP.KVEF.SV.W.0009.000000T0000Z-160612T0200Z/
LINCOLN NV-
656 PM PDT SAT JUN 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY WILL
EXPIRE AT 700 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3790 11456 3746 11528 3757 11552 3805 11535
      3805 11500 3806 11500
TIME...MOT...LOC 0150Z 222DEG 29KT 3779 11522 

$$

BP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:16 PM PDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 11, 3:16 PM PDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
316 PM PDT SAT JUN 11 2016

.SYNOPSIS...
A series of weather disturbances will bring a chance of shower and
thunderstorm activity to the Sierra ans southern Great Basin the
rest of this weekend. Cool temperatures will return to near normal
by Tuesday as the storm system moves off to the east.

&&

.SHORT TERM...Tonight through Tuesday.
Showers and Thunderstorms continue this afternoon over the northern
half of Mohave County and central Nye and Lincoln Counties. This
convection is occurring in the wake of a shortwave trough ahead of
a closed upper level low pressure center off the southern
California coast. The low is steadily moving inland and will
transition to an open wave on Sunday, continuing to bring cooler
temperatures and a change of precipitation to the southern Great
Basin and Sierra. Tuesday will see a warming and drying trend as
the trough moves off into the Rockies.

.LONG TERM...Wednesday through Saturday.
Dry southwesterly flow in store for the long term with troughing
over the Pacific Northwest and ridging across northern Mexico into
the High Plains. The end result will be near typical seasonal
temperatures and occasional bouts of southwesterly winds especially
in the Mojave desert during the afternoons.

&&

.FIRE WEATHER...
The Sierra and higher terrain of the southern Great Basin will
continue to see a chance of shower and thunderstorm activity through
the weekend as a series of disturbances move through the area.
Lingering showers are possible across Lincoln County on Monday. By
Tuesday, the storm system will move on, leaving warmer temperatures
and drier conditions. Breezy southwest wind will develop at times
throughout the week.

&&

.AVIATION...
For McCarran...Light winds will transition to gusty south to
southeast winds this afternoon and evening. Wind will transition to
a more southerly direction overnight at around 10 kt. Shower
activity is expected to remain well to the north and east of the
terminal area tonight and Sunday.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Gusty winds, generally from the south are expected
with speeds generally in the 15-25 kt range with gusts around 20-30
kts at times. Shower activity is likely around BIH Sunday.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected however spotters are encouraged
to report any significant weather according to standard operating
procedures.

&&

Short Term: Berc
Aviation: Wolcott
Long Term: Outler

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:24 PM PDTSevere Thunderstorm WarningVEFLincoln51 min
Jun 11, 8:12 PM PDTSevere Thunderstorm WarningVEFLincoln48 min
Jun 12, 3:04 PM PDTAreal Flood AdvisoryVEFNye3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.